Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Too much calcium in blood. Fluctuation in hyperparathyroidism, kidney failure. High turnover osteoporosis shown in bone biopsy.

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 1998
Answered : 727 Questions
Question
I HAVE TOO MUCH CALCIUM IN MY BLOOD. CAN THIS CAUSE BONE PAIN? AND, I ALSO FLUCTUATE WITH
HYPERPARATHYROIDISM.
ALSO IS PROLIA THE BEST CURE FOR OSTEOPOROSIS, OR A PRATHYROIDECTOMY WHICH HAS BEEN SUGGESTED IN PAST. A BONE BIOPSY WAS DONE AND SHOWED HIGH TURNOVER OSTEOPOROSIS.
lastly, i have kidney failure. on dialysis for 7 years. have severe vascular issues.
Posted Sat, 10 Aug 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Minal Mohit 56 minutes later
Dear,

As is clear from your query you suffer from chronic renal failure and hypercalcemia. Hypercalcaemia in the presence of CRF may be because of tertiary hyperparathyroidism, or it may be primary hyperparathyroidism, which needs to be differentiated. For exact diagnosis, firstly you will need a sestamibi scan for parathyroid glands.

Then according to the diagnosis, you and your doctor can take a call whether you need parathyroidectomy or not. As far as bone pains are concerned, yes hypercalcemia, hyperparathyroidism and prolia (denosumab) as well can cause bone pain. For osteoporosis prolia is not the best but one of the best options. You have other drugs available as well for osteoporosis but first you must sort out the hypercalcemia issues.

Renal osteodystrophy is a one medical term to describe your condition probably.

Take care; hope I have answered your query!

Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor